MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1857
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock intact on the proximal end of the pusher assembly.The pusher assembly was fractured approximately 5.0 cm from the proximal end.The pull wire was retracted out of distal detachment tip (ddt) and the embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned ruby coil revealed that the pusher assembly was fractured.If the device is forcefully handled upon removal from its packaging, damage such as a kink may occur.If the kink is attempted to be straightened, damage such as a fracture may occur.Further evaluation of the returned ruby coil revealed that the embolization coil was detached from its pusher assembly.If the fractured segments of the pusher assembly are separated and the pull wire is retracted out of the ddt, the embolization coil will detach from its pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed the black alignment zone (pet lock) of the ruby coil was bent upon removal from the packaging.The damage to the ruby coil was found prior to use; therefore, the coil was not used in the procedure.The procedure was completed using 32 more ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7961813
Report Number3005168196-2018-02027
Device Sequence Number19146238
Product Code HCG
UDI-Device Identifier00814548013060
UDI-Public00814548013060
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2026
Device Catalogue NumberRBY2C1857
Device Lot NumberF82021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005